MDJunction - People Helping People
 
Ask a Question
09/04/2009 03:26 PM

BP2 and struggling with stable body weight

Stormy911
 
Posts: 134
Member

I am really getting tired of the inconsistancy with everything and trouble with commitments,relationships,etc. With every episode up breifly,down longer. Everytime, I get my body buff, the depression episode, DESTROYS everything. 30pds.later. And here I go taking it off again. I've become an expert in weightloss!! The longest I was able to keep the weight off was about 1 1/2 years. I think the reason we bp2's have problems with keeping things even keel, is being extreme.(black and white,no gray) Because I became OBSESSED with it all, cresting on a mania behavior. I'm sure working on stabilty with my moods and meds. I might win this battle!!!
Reply

09/04/2009 03:31 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

It does suck that with most BP meds they cause an increase in appetite, I gained 30 lbs in 3 weeks on Abilify and it only made me like a zombie anyway so I went off of it. I am still trying to get that 30 lbs off. It seems my Litium is actually causing a decrease in appetite which I am fine with. If something does cause increase we just have to be careful what we decide to eat. I have been stable now for several months after alot of trial and error of meds for a few years so it is possible to become stable and feel normal again. I didnt think it existed but it does and it feels great. Best of luck to you. Stacey Smile

09/04/2009 05:57 PM
Shuperman
Shuperman  
Posts: 166
Member

I have the same problem, what meds are you on. I recently joined Gold's gym and the first month I lost ten pounds and then fell of into depression and gained it all back. I have managed to keep it off for about a month and a half now and I think the trick is MAKING yourself, no matter how you feel, go workout daily. It doesnt even have to be your normal workout, as long as you do something, it affects your brain chemistry. I know how hard it can be when your in a depressive episode to do anything, but you have to try

09/04/2009 06:01 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I agree with you 100% I believe in that just getting out and doing anything helps tremendously with this disorder. I like to go to the beach which requires walking and swimming if you like and that is great exercise. I love to salt water fish that can be quite a work out, I like to go camping and just walking is great anywhere. I love to be out of the house even if its just to the store. It really keeps the depression from creeping back up and keeps you healthy at the same time.

Post edited by: MissStacey, at: 09/04/2009 06:02 PM


09/05/2009 09:06 AM
SpazyJess
SpazyJess  
Posts: 3456
VIP Member

I have a Gold's gym membership and hardly use it. I need to go more often b/c I'm wasting money. Right now I just started a demanding/challenging job so I may only be able to go on the weekends, we shall see...

When I do excercize, especially when symptomatic, it does work wonders at times. I love getting the endorphin high.


09/05/2009 04:01 PM
Stormy911
 
Posts: 134
Member

MissStacy, Thank-you for your encouragement!!and, understanding. I just have to keep,keeping on!! ... Stormy911

09/05/2009 04:18 PM
Stormy911
 
Posts: 134
Member

Shuperman, I am on Abilify(5mg)and Lamitcal(100). But I did'nt want to take my Lithium, because of weight gain, because I gained on it before, so i took straight Effexor up to 300mgs. with doc approval. That lead to a mixed state. I weaned down to 50(mgs) that was pure hell! and having the anxiety and depression together my brain felt torn apart. I was just incompassitated. Wanted to move,but it was like being in a pressure cooker. Anxiety, confusing, distorted, bouncing thoughts, hard to plan,decide,act upon. confused!! Wanted and did scream and cry at the same time. Actually, ECT did'nt look have bad, at the decision table with my doctor, he suggested the Abilify, drop Effexor, add Lamitcal again! So, now I am feeling stable again, but from 3months of inactivity, I have 30pds. to take off, I was so close to buff, like I have been a dozen times before. Thanks for your reply. Sorry, took so long getting back with you. I have a gym membership too, now, for a couple of years. Consistantcy is key!!! Even when depression wrecks me. Keep up the good work!!!

09/05/2009 05:23 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

No problem at all, I am always here if you need to talk. I had the opposite effect, I gained 30lbs in 3 weeks from increase of appetite on Abilify I went off that, but with Lithium I have more of a decrease in appetite. You are right we all just have to keep on keeping on! Good positive way to think! Stacey Smile

Post edited by: MissStacey, at: 09/05/2009 05:25 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved